doi: 10.3934/jdg.2021005

Generalized intransitive dice II: Partition constructions

Mathematics Department, The City College, 137 Street and Convent Avenue, New York City, NY 10031, USA

Received  September 2020 Published  March 2021

A generalized $ N $-sided die is a random variable $ D $ on a sample space of $ N $ equally likely outcomes taking values in the set of positive integers. We say of independent $ N $-sided dice $ D_i, D_j $ that $ D_i $ beats $ D_j $, written $ D_i \to D_j $, if $ Prob(D_i > D_j) > \frac{1}{2} $. A collection of dice $ \{ D_i : i = 1, \dots, n \} $ models a tournament on the set $ [n] = \{ 1, 2, \dots, n \} $, i.e. a complete digraph with $ n $ vertices, when $ D_i \to D_j $ if and only if $ i \to j $ in the tournament. By using regular $ n $-fold partitions of the set $ [Nn] $ to label the $ N $-sided dice we can model an arbitrary tournament on $ [n] $ and $ N $ can be chosen to be less than or equal to $ N = 3^{n-2} $.

Citation: Ethan Akin, Julia Saccamano. Generalized intransitive dice II: Partition constructions. Journal of Dynamics & Games, doi: 10.3934/jdg.2021005
References:
[1]

E. Akin, Rock, paper, scissors, etc. - topics in the theory of regular tournaments, arXiv: 1806.11241v1, (2018), v4(2020). Google Scholar

[2]

E. Akin, Generalized intransitive dice: Mimicking an arbitrary tournament, J. of Dynamics and Games, 8 (2021), 1-20.  doi: 10.3934/jdg.2020030.  Google Scholar

[3]

B. Alspach, On point-symmetric tournaments, Canad. Math. Bull., 13 (1970), 317-323.  doi: 10.4153/CMB-1970-061-7.  Google Scholar

[4]

B. ConreyJ. GabbardK. GrantA. Liu and K. E. Morrison, Intransitive Dice, Math. Mag., 89 (2016), 133-143.  doi: 10.4169/math.mag.89.2.133.  Google Scholar

[5]

M. Goldberg and J. W. Moon, On the composition of two tournaments, Duke Math. J., 37 (1970), 323-332.  doi: 10.1215/S0012-7094-70-03742-7.  Google Scholar

[6]

F. Harary and L. Moser, The theory of round robin tournaments, Amer. Math. Monthly, 73 (1966), 231-246.  doi: 10.1080/00029890.1966.11970749.  Google Scholar

[7]

J. W. Moon, Topics on Tournaments, Holt, Rinehart and Winston, New York, NY, 1968, Reprinted, Dover Publications, Mineola, NY, 2015.  Google Scholar

[8]

G. Sabidussi, The composition of graphs, Duke Math. J., 26 (1959), 693-696.  doi: 10.1215/S0012-7094-59-02667-5.  Google Scholar

[9]

G. Sabidussi, The lexicographic product of graphs, Duke Math. J., 28 (1961), 573-578.  doi: 10.1215/S0012-7094-61-02857-5.  Google Scholar

show all references

References:
[1]

E. Akin, Rock, paper, scissors, etc. - topics in the theory of regular tournaments, arXiv: 1806.11241v1, (2018), v4(2020). Google Scholar

[2]

E. Akin, Generalized intransitive dice: Mimicking an arbitrary tournament, J. of Dynamics and Games, 8 (2021), 1-20.  doi: 10.3934/jdg.2020030.  Google Scholar

[3]

B. Alspach, On point-symmetric tournaments, Canad. Math. Bull., 13 (1970), 317-323.  doi: 10.4153/CMB-1970-061-7.  Google Scholar

[4]

B. ConreyJ. GabbardK. GrantA. Liu and K. E. Morrison, Intransitive Dice, Math. Mag., 89 (2016), 133-143.  doi: 10.4169/math.mag.89.2.133.  Google Scholar

[5]

M. Goldberg and J. W. Moon, On the composition of two tournaments, Duke Math. J., 37 (1970), 323-332.  doi: 10.1215/S0012-7094-70-03742-7.  Google Scholar

[6]

F. Harary and L. Moser, The theory of round robin tournaments, Amer. Math. Monthly, 73 (1966), 231-246.  doi: 10.1080/00029890.1966.11970749.  Google Scholar

[7]

J. W. Moon, Topics on Tournaments, Holt, Rinehart and Winston, New York, NY, 1968, Reprinted, Dover Publications, Mineola, NY, 2015.  Google Scholar

[8]

G. Sabidussi, The composition of graphs, Duke Math. J., 26 (1959), 693-696.  doi: 10.1215/S0012-7094-59-02667-5.  Google Scholar

[9]

G. Sabidussi, The lexicographic product of graphs, Duke Math. J., 28 (1961), 573-578.  doi: 10.1215/S0012-7094-61-02857-5.  Google Scholar

[1]

Nadezhda Maltugueva, Nikolay Pogodaev. Modeling of crowds in regions with moving obstacles. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021066

[2]

Irena PawŃow, Wojciech M. Zajączkowski. Global regular solutions to three-dimensional thermo-visco-elasticity with nonlinear temperature-dependent specific heat. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1331-1372. doi: 10.3934/cpaa.2017065

[3]

Fuzhi Li, Dongmei Xu. Regular dynamics for stochastic Fitzhugh-Nagumo systems with additive noise on thin domains. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3517-3542. doi: 10.3934/dcdsb.2020244

[4]

Baba Issa Camara, Houda Mokrani, Evans K. Afenya. Mathematical modeling of glioma therapy using oncolytic viruses. Mathematical Biosciences & Engineering, 2013, 10 (3) : 565-578. doi: 10.3934/mbe.2013.10.565

[5]

Eduardo Casas, Christian Clason, Arnd Rösch. Preface special issue on system modeling and optimization. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021008

[6]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[7]

Xu Zhang, Xiang Li. Modeling and identification of dynamical system with Genetic Regulation in batch fermentation of glycerol. Numerical Algebra, Control & Optimization, 2015, 5 (4) : 393-403. doi: 10.3934/naco.2015.5.393

[8]

Brandy Rapatski, James Yorke. Modeling HIV outbreaks: The male to female prevalence ratio in the core population. Mathematical Biosciences & Engineering, 2009, 6 (1) : 135-143. doi: 10.3934/mbe.2009.6.135

[9]

Christina Surulescu, Nicolae Surulescu. Modeling and simulation of some cell dispersion problems by a nonparametric method. Mathematical Biosciences & Engineering, 2011, 8 (2) : 263-277. doi: 10.3934/mbe.2011.8.263

[10]

Andrey Kovtanyuk, Alexander Chebotarev, Nikolai Botkin, Varvara Turova, Irina Sidorenko, Renée Lampe. Modeling the pressure distribution in a spatially averaged cerebral capillary network. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021016

[11]

Qi Deng, Zhipeng Qiu, Ting Guo, Libin Rong. Modeling within-host viral dynamics: The role of CTL immune responses in the evolution of drug resistance. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3543-3562. doi: 10.3934/dcdsb.2020245

[12]

Wenbin Yang, Yujing Gao, Xiaojuan Wang. Diffusion modeling of tumor-CD4$ ^+ $-cytokine interactions with treatments: asymptotic behavior and stationary patterns. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021090

 Impact Factor: 

Metrics

  • PDF downloads (22)
  • HTML views (53)
  • Cited by (0)

Other articles
by authors

[Back to Top]